MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.A 2.25 x 28 synergy ii drug-eluting stent was advanced to treat the lesion.However it was noted that no stent was mounted on the stent delivery system.The stent dislodged prior to entering the patient's body.The device was then removed and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Upn- search corrected from (b)(4) - synergy ii us mr 4.00 x 16 - 39260-1640 to (b)(4) - synergy ii us mr 2.25 x 28 - 39260-2822.Upn corrected (b)(4).Catalog/model # corrected from 39260-1640 to 39260-2822.Device evaluated by mfr: a synergy ii us mr 2.25 x 28mm was returned for analysis; the manifold of the stent delivery system was not returned.An examination of the crimped stent found damage to the proximal region of the stent.Stent strut rows 1-9 from the distal end of the stent were undamaged; the remainder of the struts were damaged and deformed.The proximal struts were damaged and bunched in a distal direction exposing approximately 6mm of the balloon wall.The crimped stent outer diameter of the undamaged distal section was measured and the result was within the maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple kinks along the full catheter length.There was a break in the hypotube at approximately 134cm from the distal tip of the device.The proximal end of the device containing the manifold was not returned for analysis.An examination of the shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage or strain.The tip was visually examined and no issues were found.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6534960
Report Number2134265-2017-04235
Device Sequence Number19080641
Product Code NIQ
UDI-Device Identifier08714729840268
UDI-Public(01)08714729840268(17)20180201(10)20263175
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model NumberH7493926028220
Device Catalogue Number39260-2822
Device Lot Number20263175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1